Jump to content

Psychosis with clonazepam withdrawal


[No...]

Recommended Posts

Hi. A week ago, I had what I believe was a psychotic episode. Hallucinations (visual distortions, smells), terrifying intrusive thoughts based loosely in past trauma. My starting dose was 2.5mg. First month reduction 0.125 mg. Second month was 0.25 mg.

 

The "episode" happened at the end of the second month. Seriously, I've never been more scared to be conscious.

 

The psychiatrist is now insisting on 0.25 mg reduction every 2 weeks. This is way too fast for me, I told her about what I was experiencing and got dismissed. I don't have any choice to go to another psychiatrist right now.

 

Can anyone tell me - this happened at the end of four stressful days in a row. Does it get easier after the initial decreases? I could just use some support right now. Thanks,

Link to comment
Share on other sites

It gets better if you taper correctly but that doctor is asking for you to go way too fast. You can go into full blown psychosis. I’ve been there when I abruptly stopped one year. It took me about a year to get back to normal and that was on the benzo and an anti depressant. Try using Cerebral. It’s an online psych center. They have helped me to taper after my Psychiatrist basically dumped me. Talk to them about it and basically tell them that you need help to taper your medication but that you want to be able to go at your own pace. Tell them that you would like to use the Ashton method.
Link to comment
Share on other sites

I wish I could take that suggestion, but I'm at a clinic where you have to see one of the therapists and one of the psychiatrists. I need to keep this therapist - she is the only trauma therapist my insurance covers (medicaid). Plus, I can't afford concierge type med. So, I'm kinda screwed here.

 

Either ditch the trauma informed therapist and EMDR for PTSD, or be messed up by how quickly I'm being forced to taper.

 

Bonus difficulty- I have ADHD and take Adderall. Impossible in this area to find a psychiatrist who will prescribe both.  :-\

Link to comment
Share on other sites

I believe stress to be the biggest contributor to increased symptom severity, when you say 4 stressful days, was there an event that triggered your stress? 

 

As for reductions getting easier, I'm told the initial reductions from high doses like yours are the least problematic, its at the lower doses that most members need to slow down.  I'm not sure when you're required to be benzo free for the EMDR but you could be many months tapering from the Clonazepam and many more after that recovering. 

 

We can help you taper if you can find someone to keep prescribing to you.

Link to comment
Share on other sites

I don't think you'll get any benefit from the EMDR therapy if you're going through acute withdrawal from benzo's. Also just remember once you're finished tapering does not mean withdrawal is over. Symptoms usually last for several months.

 

I wish we could give you better news but unfortunately this is the reality of benzo's. We'd much rather see you come off slowly and functional than in severe withdrawal and pain.

Link to comment
Share on other sites

No, I can't start EMDR until I am benzo free. So, it's a ways off.

 

Yes, I had stress the four days prior to the episode. Learning that I would lose what little income I have in 2.5 months. Food stamps cut off for some reason, will take 30 days to reinstate. Car trouble.

 

I'm going to look into the options like Cerebral. I've read enough about tapering that if I get a reasonable taper schedule, I'm going to do a liquid taper. I can't afford a compounding pharmacy, but I have both lab and pharm experience - I'll compound it myself (and no, I do NOT recommend people do this if they don't know what they're doing...)

Link to comment
Share on other sites

That's a heavy load of stress for anyone but on an already compromised central nervous system, its too much! 

 

We can help with your taper and I hope once you get started on your taper you'll share your technique with us, while we understand you may not want to promote it to the unqualified we'll be interested to follow your process.

Link to comment
Share on other sites

I've read EMDR is rarely helpful while on benzos. I tried it for a couple months and I'm not sure I got much out of it. Honestly, I'm hoping by the time I get off the k, I don't think I'll need it anymore. I believe the PTSD from the trauma that started this whole thing is long gone, and all anxiety I've had lately is benzo-induced.

 

I hope you can get everything figured out, NoSoap. That's a tough and stressful situation, the exact opposite of what you need during this time, and yet none of us are immune to life. Every time the stress seems to get better, something else happens. It would be nice if life could just stop while we taper. Praying for the best.

Link to comment
Share on other sites

×
×
  • Create New...